Funnel Cloud, Galveston
- When
- May 11, 9:13 AM CST to 9:15 AM CST
- Where
- Galveston County, Dickinson
- Reported by
- NWS Employee
- Coordinates
- 29.470, -95.050
Funnel cloud was sighted to the east of the National Weather Service forecast office.
The environment was conducive to the formation of late morning funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
The environment was conducive to the formation of late morning funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 11, 2:57 AM CST, 6 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 357 AM CDT FRI MAY 11 2007 DISCUSSION... A PESKY UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER SOUTHEAST TEXAS TODAY. THERE ARE SEVERAL FACTORS THAT FAVOR PRECIPITATION TODAY. THESE PARAMETERS INCLUDE: RELATIVELY COLD AIR ALOFT COUPLED WITH DAYTIME HEATING AND WEAK LOW LEVEL CONVERGENCE. PREFER THE EXPERIMENTAL WRF OVER THE OPERATIONAL GFS/NAM. THE WRF SHUTS OFF THE PRECIPITATION THIS MORNING AND REDEVELOPS RAIN DURING PEAK HEATING THIS AFTERNOON. THE AIR MASS WAS WORKED OVER RATHER VIGOROUSLY LAST EVENING AND FEEL IT WILL TAKE A WHILE FOR THE ATMOSPHERE TO RECHARGE. MOST OF THE AFTERNOON PRECIPITATION WILL DEVELOP ON THE WEST SIDE OF THE UPPER LOW. FORECAST SOUNDINGS STILL RATHER POTENT AND THE AIR MASS IS UNCAPPED. DESPITE SOME FAVORABLE INGREDIENTS FOR RAIN...250 MB WINDS ARE UNFAVORABLE TODAY AND THIS IS COULD PROVIDE ENOUGH SUBSIDENCE TO SQUASH RAIN CHANCES. THE UPPER LEVEL WINDS ARE STRONGLY CONFLUENT AND SOUTHEAST TEXAS LIES IN THE LEFT REAR QUAD OF THE JET (AGAIN UNFAVORABLE). AT THIS TIME...AM NOT SURE WHICH PARAMETER WILL ULTIMATELY DOMINATE BUT THINK STRONG LAPSE RATES... LINGERING MOISTURE...WEAK LOW LEVEL CONVERGENCE AND DAYTIME HEATING CAN COMPENSATE FOR THE LESS THAN FAVORABLE UPPER LEVEL WINDS. A WEAK AND BROADLY DEFINED UPPER LEVEL TROUGH WILL LINGER OVER SOUTHEAST TEXAS THROUGH THE WEEKEND. WILL MAINTAIN RAIN CHANCES MAINLY DURING THE AFTERNOON AND EVENING. THERE IS STILL A HINT OF TROFFINESS LINGERING OVER THE AREA MON/TUES BUT PWS DROP SO FEEL RAIN CHANCES WILL BE LOWER. A COOL FRONT IS PROGGED TO CROSS THE AREA WEDNESDAY NIGHT. PWS INCREASE TO 1.8 INCHES AND LOW LEVEL CONVERGENCE IS FORECAST TO BE RATHER STRONG. WILL GO WITH CHANCE POPS FOR NOW BUT AM NOT CONFIDENT FRONT WILL MAKE IT THROUGH. UKMET/ECMWF LEND SUPPORT TO THE GFS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 63 85 65 85 / 30 30 30 20 20 HOUSTON (IAH) 82 64 85 65 85 / 30 30 20 20 20 GALVESTON (GLS) 80 69 81 71 81 / 30 30 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 517 AM CDT FRI MAY 11 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-121030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 517 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT EAST OF SOUTHEAST TEXAS TODAY. CONDITIONS HAVE STABILIZED SOMEWHAT IN THE WAKE OF LAST NIGHTS CONVECTION. DAYTIME HEATING...COUPLED WITH MODERATE INSTABILITY AND LINGERING MOISTURE WILL PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED PULSE SEVERE STORM COULD DEVELOP DURING THE EARLY EVENING HOURS. LOCALLY HEAVY RAIN WILL BE POSSIBLE DUE TO SOME POTENTIAL FOR TRAINING STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 3 km away, was scanning. The volume nearest the first event began at 15:12 UTC.
2 funnel cloud. Local standard time, as filed.
Funnel cloud was sighted to the east of the National Weather Service forecast office.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32205, 32207.